The Effexor takes a while to kick in, but it should have been by now. It sounds like you may need to get your meds adjusted. Though a word of warning.... Effexor is a bugger to get off. However you may be feeling... DO NOT quit or decrease your dosage without instruction from your doctor. I was only on Effexor briefly (2 months) but the withdrawal was horrific.
Hi rachv12, Welcome to healing well forum. We are glad to have you.
I was wondering what "physical symptoms" of depression are you referring to exactly? Are you meaning that you just haven't received any benefit from either of these medications? Typically it takes 4-6 weeks for an antidepressant to reach its therapeutic level in your system. It isn't uncommon that an antidepressant that works well for some wont work for others. Also, for people that are drug resistant psychiatrist can do what is commonly called stacking antidepressants (usually 2) to get a response out of the patient. I would suggest that you communicate your feelings to your doctor so they can make necessary adjustments to your medications accordingly. Take care....
lack of concentrationconstant fatigueheadachesirritabliity...and so onthe doctor said the meds would help this...so yeah...they aren't. my appointments with him only last about 5 minutes. i dont think he's really taking too much time to evalutate my depression. should i consider finding a new one?
How long have you been seeing him? Most psychiatrists that are in their own practice do only spend short periods of time with patients. Then they have counselors in office that do longer therapy sessions. My psychiatrist, I only see for about 10 minutes or so but I also see a counselor there.
I would suggest calling his office and letting them know how your feeling, see if they will do a med change over the phone or if he wants to see you sooner. You always do have the option of changing doctors but in the mean time it wont help your symptoms now. Also, have you have a physical exam with your regular doctor? Have they ruled out any type of medical problems for what your feeling physically? I'm not saying that depression wont cause that or the medication combination but just to rule out everything.